Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Oxandrin While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to serious health problems and can prevent HIV drugs from entering the system and fighting HIV. It's best to report these symptoms to your health care provider to determine if they are a side effect of treatment or a symptom of...
Ask the Experts

Oxandrine or Winstrol

When I take Oxandrine or Winstrol I feel lightheaded and sometimes get pounding headaches.I used to take them fine, but recently they make me sick. What could be the problem?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...you are taking, or what the indications were for the use of androgenic steroids. Also important is your liver status. Use of oxandrine and/or Winstrol can be associated with liver toxicity which may be more frequent in persons with other liver... Read more »

Steroids cause of prostate problem?

No that I know my other meds are not causing my prostate problems, could it be the steroids? Urinating is difficult and orgasms don't feel the same. It makes sense that they would cause my prostate to grow. I had a prostate exam prior to having...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...What is your HIV status and which HIV drugs (and other drugs) are you taking. Androgens/testosterone can cause prostate enlargement is some patients. Read more »

Oxandrin??

Hi Dr. Frascino... I,ve benefited greatly from reading many of the answers you provide here and wanted to run my situation by you: I'm 40 and was diagnosed last sept. with a VL of 330,000 and a cd4 of 290 (likely inflated by a case of syphilis,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...and supplement with AndroGel if your free testosterone is low. Finally, if the above does not produce the results you want, Oxandrin, an oral anabolic agent, can be quite helpful in building lean body mass. As with all medications, you will have... Read more »

CONTINUED WEIGHT LOSS

I was diagnosed in 2001--normal cd4 and non detect. viral load at that time. I just started meds in august of this year-atripla. Over the last year or so numbers have fallen to cd4 of 250 and load of 90,000 that is when I started meds. I have lost...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...(bioimpedance assay). If indeed you do have HIV-associated loss of lean body mass, a course of an anabolic medication, such as Oxandrin, could be tried.The first step is to insist your HIV specialist address this problem. In addition to the... Read more »
Articles
The Body

Hot Topics at The Body's "Ask the Experts" Forums, June 22, 2010

...developed a big belly. I don't exercise regularly due to fatigue and other problems. I remember a study showing that HIVers who used Oxandrin (oxandrolone) and didn't exercise still noticed improvement in their bodies. Would adding Oxandrin to my... Read more »
The Well Project

Gynecological Problems

...effect of antiretroviral therapy on clinical manifestations. AIDS 20(7):1051-1058. October 2005. Gynecological conditions and HIV/AIDS. The Body. Retrieved from www.thebody.com/content/art5000.html on July 21, 2006. Levine AM, Berhane K,... Read more »
AIDS InfoNet

Nervous System Problems and Dementia

...(CNS) problems include depression and problems with sleeping, balance, walking, thinking, and memory. In the early years of AIDS these were all called "HIV-Associated Dementia." However, a broader range of problems is showing up at present. This... Read more »
The Body

What Is HIV?

...their viral load is high), eventually their immune system will weaken to the point that they may develop life-threatening health problems. If you're newly diagnosed, it can also be incredibly beneficial if you seek out support, get help from... Read more »
Connect With Others

Several health problems

Posted by Anonymous, 1 Reply
...I have been diagnosed with Aids 2 years and a half. Since then many things have been going wrong, kidney stones,hip necrosis,skin problems,severe vertigo,etc. Read more »

Wasting---help me

Posted by Anonymous, 4 Replies
...I'm sorry to come on board, but I need help. My husband is wasting away. He's newly on meds, but not gaining. It seems as though his buttcheeks are completely gone. I don't know what to do. I'm afraid. He's down to Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
...and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice? Thanks! Read more »

HIV/AIDS related kidney problems...

Posted by alexzander, 2 Replies
...i have a question and was wondering if ANYONE out there knew even a little bit....people who are HIV+ (i myself have AIDS) but is it common to see tons of reoccuring kidney infections?! i mean these have been going on for months and months....i'm Read more »